Atomoxetine (Strattera) and the risk of serious hepatic damage. FDA recommendations

From the FDA Drug Safety Newsletter Vol. 2 Number 1, 2009:

Atomoxetine (Marketed as Strattera): Serious Liver Injury

Abstract: In 2004, the atomoxetine label was updated to include information about cases of serious liver injury. From January 2005 to March 2008, six postmarket cases of serious liver injury with atomoxetine use were reported to FDA. None of the patients that developed serious liver injury had liver transplants. One patient with serious liver injury died, although it is unclear if atomoxetine caused or contributed to this event. Patients and caregivers should be alert to the signs and symptoms of liver injury throughout atomoxetine treatment. Atomoxetine should be discontinued and not resumed if a patient presents with jaundice or laboratory evidence of hepatotoxicity.

Keywords: atomoxetine, hepatotoxicity, ADHD

Full text: FDA Drug Safety Newsletter Vol. 2 Number 1, 2009

Illustrated Psychopharmacology Lectures in Your Inbox

  • Mechanisms of action, adverse effects and indications of psychotropic medications.
  • Concise and illustrated presentations. 
  • Practical tips for mental health professionals.




Are you a visual learner interested in learning psychopharmacology? Click here to get our videos